International Journal of Stochastic Analysis

International Journal of Stochastic Analysis / 2002 / Article

Open Access

Volume 15 |Article ID 982024 | https://doi.org/10.1155/S1048953302000163

M. Venkatesulu, Pallav Kumar Baruah, "A classical approach to eigenvalue problems associated with a pair of mixed regular Sturm-Liouville equations II", International Journal of Stochastic Analysis, vol. 15, Article ID 982024, 7 pages, 2002. https://doi.org/10.1155/S1048953302000163

A classical approach to eigenvalue problems associated with a pair of mixed regular Sturm-Liouville equations II

Received01 Feb 1995
Revised01 Feb 2000

Abstract

In the studies of acoustic waveguides in ocean, buckling of columns with variable cross sections in applied elasticity, transverse vibrations in nonhomogeneous strings, etc., we encounter a new class of problems of the type L1y1y1+q1(x)y1=λy1 defined on an interval [d1,d2] and L2y2y2+q2(x)y2=λy2 defined on the interval [d2,d3] satisfying certain matching conditions at the interface point x=d2.Earlier, in Part I, we constructed a fundamental system for (L1,L2) and derived certain estimates for the same.Here, in Part II, we consider four types of boundary value problems associated with (L1,L2) and study the corresponding spectra.

Copyright © 2002 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views157
Downloads300
Citations